Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 14, 1993, 6:30 PM CDT for Adair County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1993, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 14, 1993, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Adair County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 142330 FFWTUL OKC001-150230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT MON JUN 14 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY AT 625PM RADAR INDICATED THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN PARTS OF ADAIR COUNTY...ESPECIALLY JUST NORTHWEST OF STILWELL. SOME RAIN CONTINUES TO FALL IN THIS AREA AND FLASH FLOODING OF SMALL STREAMS AND DRAINAGE DITCHES IS LIKELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE `WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:07 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 3:07 PM CDT, 3 hours 23 minutes before
FPUS3 KTUL 142007
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON JUN 14 1993
SFC FNT AT 19Z LOCATED FROM NW ARK TO S OF OKC TO NR LTS. BEST
CONVERGENCE ALG FRONT IS OVR WRN/CNTRL OK WHERE NLY WIND COMPONENT IS
AIDED BY OUTFLOW FROM TX PH MCS. A FEW TRW HV DVLPD NEAR THE FRONT
IN THE PAST HR OVR ERN OK WITH AID FROM STG HTG AND TEMPS IN UPR 80S.
XPCT THE TRW TO DIE BY SUNSET WITH LOSS OF HTG. WL DECIDE ON EVE POPS
JUST BEFORE ZONE ISSUANCE AFTR LOOKING AT RADAR.
LATER PDS OF FCST A LTL UNCERTAIN WITH THE WK FRONTAL REMNANTS LIFTING
NORTH AND RICH MSTR MOVG BACK INTO ALL OF FA. ISOLD TRW ARE PSBL ABOUT
ANY PD OF FCST THRU WEDS AS STG HEATING MAY ALLOW AFTN DVLPMENT AND
RETREATING BNDRY MAY TRIGGER AN MCS IN KS WHICH CUD TRAK SOUTHEAST.
ONLY SIG SHORTWV TO MOVE CLOSE TO AREA IS SHOWN BY NGM TO MOVE INTO
NORTHEAST KS TUES EVE. LIFT AND PCPN WITH THIS WAVE SHUD REMAIN IN
KS...ALTHO ISOLD TRW MAY BRUSH EXTRM NRN ZNS. AFTR TONITE...HV OPTED
TO LEAVE OUT MENTION OF POPS THRU WEDS WITH H7 AND H5 RIDGING IN PLACE.
MODELS DO NOT SHOW OVRLY WARM MID LVL TEMPS SO ISOLD TRW ARE PSBL BOTH
TUES AND WEDS AFTNS.
WL FOLLOW PERSISTENCE FOR TEMP FCSTS. SHUD BE SOME MID 60S TONITE
IN NRN ZNS WHERE DRY AIR WL MAKE A TEMPORARY ARRIVAL. MOS GUIDANCE
TEMPS AFTR TONITE IN STG AGREEMENT AND WL FOLLOW CLOSELY.
...09...
TUL 69/88/71/89 1111 MLC 69/91/70/91 1111
BVO 66/88/68/90 1111 IDB 69/90/70/90 1111
.OK...NONE.In the hours before
Special weather statement, Jun 14, 4:41 PM CDT, 1 hour 49 minutes before
OKZ032-142245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 441 PM CDT MON JUN 14 1993 ...HEAVY RAINFALL IN WESTERN CHEROKEE COUNTY... AT 438 PM...RADAR ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE FALLEN IN PARTS OF WESTERN CHEROKEE COUNTY SINCE 330 PM. ALTHOUGH THE STORMS WERE NOT AS INTENSE AS THEY WERE BEFORE 400 PM...THE COVERAGE OF THE STORMS HAS INCREASED AND HEAVY RAINS HAVE PROBABLY OCCURRED OVER MUCH OF WESTERN CHEROKEE COUNTY SINCE 330 PM. PEOPLE IN LOW LYING AND FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE QUICK ACTION IF NECESSARY.
Special weather statement, Jun 14, 4:41 PM CDT, 1 hour 49 minutes before
OKZ032-142245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 441 PM CDT MON JUN 14 1993 ...HEAVY RAINFALL IN WESTERN CHEROKEE COUNTY... AT 438 PM...RADAR ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE FALLEN IN PARTS OF WESTERN CHEROKEE COUNTY SINCE 330 PM. ALTHOUGH THE STORMS WERE NOT AS INTENSE AS THEY WERE BEFORE 400 PM...THE COVERAGE OF THE STORMS HAS INCREASED AND HEAVY RAINS HAVE PROBABLY OCCURRED OVER MUCH OF WESTERN CHEROKEE COUNTY SINCE 330 PM. PEOPLE IN LOW LYING AND FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE QUICK ACTION IF NECESSARY.
Special weather statement, Jun 14, 4:55 PM CDT, 1 hour 35 minutes before
OKZ032-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT MON JUN 14 1993 AT 452 PM...RADAR INDICATED AN INTENSIFYING THUNDERSTORM 5 MILES NORTHWEST OF STILWELL MOVING SOUTHEAST AROUND 10 MILES AN HOUR. THIS STORM PROBABLY CONTAINS SMALL HAIL. PEOPLE IN THE STILWELL AREA SHOULD BE ALERT IN CASE THE STORM CONTINUES TO INTENSIFY AND A WARNING IS ISSUED.
Special weather statement, Jun 14, 4:55 PM CDT, 1 hour 35 minutes before
OKZ032-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT MON JUN 14 1993 AT 452 PM...RADAR INDICATED AN INTENSIFYING THUNDERSTORM 5 MILES NORTHWEST OF STILWELL MOVING SOUTHEAST AROUND 10 MILES AN HOUR. THIS STORM PROBABLY CONTAINS SMALL HAIL. PEOPLE IN THE STILWELL AREA SHOULD BE ALERT IN CASE THE STORM CONTINUES TO INTENSIFY AND A WARNING IS ISSUED.
Special weather statement, Jun 14, 5:50 PM CDT, 40 minutes before
OKZ031-032-033-034-142345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT MON JUN 14 1993 SEVERE THUNDERSTORM WATCH NUMBER 434 REMAINS IN EFFECT UNTIL 11PM FOR MUCH OF EAST-CENTRAL AND SOUTHEAST OKLAHOMA. AT 545PM CDT RADAR INDICATED THE LEADING EDGE OF A 25 MILE WIDE LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF FORT SMITH IN SOUTHEAST ADAIR COUNTY...TO WEBBERS FALLS...TO EUFAULA...TO HANNA IN SOUTHWEST MCINTOSH COUNTY. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 10 TO 15 MPH AND WILL CONTINUE TO SPREAD SOUTHEAST INTO PITTSBURG AND HASKELL COUNTIES. THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SOME HAIL. THERE IS THE POTENTIAL FOR ANY ONE OF THE STORMS ALONG THE LINE TO BECOME SEVERE AND PERSONS NEAR AND AHEAD OF THE STROMS SHOULD BE READY FOR DETERIORATING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 14, 5:50 PM CDT, 40 minutes before
OKZ031-032-033-034-142345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT MON JUN 14 1993 SEVERE THUNDERSTORM WATCH NUMBER 434 REMAINS IN EFFECT UNTIL 11PM FOR MUCH OF EAST-CENTRAL AND SOUTHEAST OKLAHOMA. AT 545PM CDT RADAR INDICATED THE LEADING EDGE OF A 25 MILE WIDE LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF FORT SMITH IN SOUTHEAST ADAIR COUNTY...TO WEBBERS FALLS...TO EUFAULA...TO HANNA IN SOUTHWEST MCINTOSH COUNTY. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 10 TO 15 MPH AND WILL CONTINUE TO SPREAD SOUTHEAST INTO PITTSBURG AND HASKELL COUNTIES. THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SOME HAIL. THERE IS THE POTENTIAL FOR ANY ONE OF THE STORMS ALONG THE LINE TO BECOME SEVERE AND PERSONS NEAR AND AHEAD OF THE STROMS SHOULD BE READY FOR DETERIORATING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| Jun 14, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 46 min |
| Jun 14, 4:47 PM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.